MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) JAGWIRE¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) JAGWIRE¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556561
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two unused guidewires were returned for analysis.The devices were received in a sealed pouch, the sterile barrier is intact in both of them.Visual examination revealed that there was a foreign material inside one of the pouches.The complaint is not consistent with the outer shipping carton had dust as it was not returned however it was found that the foreign material was inside the guidewire sterile pouch.Based on all gathered information, the most probable root cause is manufacturing-execution error.An investigation has been initiated to address this issue.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was unpacked.According to the complainant, during unpacking, there were a lot of dust seen inside the outer shipping box, not inside the pouch.There was no procedure involved and the device was not used in the patient.Investigation results revealed on (b)(6) 2017 that there was a foreign material inside one of the pouches.

Brand Name
JAGWIRE¿
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7135479
Report Number3005099803-2017-03856
Device Sequence Number1310506
Product Code OCY
UDI-Device Identifier08714729501374
UDI-Public08714729501374
Combination Product (Y/N)N
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model NumberM00556561
Device Catalogue Number5656
Device Lot Number20904618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1